Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Pain in left leg after back operation, prescribed Lyrica. Pain gone but have numbness, pricking sensation in leg. Solution ?

I had a back operation 15th Dec (L5 Fusion + a screw put in to join to small breaks together and at the time went through a lot of pain in my left leg and advised they had probably aggravated a nerve. I was prescribed Lyrica ..the pain continued until well into january and my dose was increased by my local doctor to 150mg twice a day. Pain now gone but I still have numbness, pins and needles and an odd feeling in that leg from toe to top..My physio suggested going back on the lyrica...but my surgeon said no it was only for pain yet my local doctor said to give it a go to see if it settles. Please comment
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  50
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Orthopaedic Surgeon 's  Response


Numbness and pins and needle indicate nerve compression.
Due to compression of this nerve root there is tingling numbness in your leg and pain associated with it.

So I advise you to continue lyrica.

Physiotherapy like ultrasound and interferential therapy will give quick relief.
Core stabilizing spine exercises will help.
I will advise to check your vit B12 and vit D3 level.

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Take care
Answered: Tue, 15 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor